MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.Internal reference #: (b)(4).
 
Event or Problem Description
It was reported that during the procedure, the physician completed dilation, curettage and hysteroscopy prior to seating the device.No abnormalities were noted.The device was inserted and the cavity integrity assessment failed.The physician viewed the cavity hysteroscopically and found two perforation marks at the fundus corners.The perforations were closed using surgiflow.There was no bowel burn mentioned.No additional details available.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
MDR Report Key8862421
Report Number1222780-2019-00177
Device Sequence Number11215564
Product Code MNB
UDI-Device Identifier35420045501137
UDI-Public(01)35420045501137(10)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Model NumberNS2013
Device Catalogue NumberNS2013
Device Lot Number19D04RA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;